Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What is the cause for bleeding and cramps while on birth control medication?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hi I've been on birth control for 6 months coming and my partner and I have recently let him come in me only a few times. I got my period on the 12 of December and it ended on the 15, now yesterday I woke up and went to the washroom to use the toilet and when I wiped there was red blood (not a lot) and gushy blood. Today I woke up and it's brown blood. I've been having cramps a little too.
Posted Mon, 13 Jan 2014 in Menstruation and Miscarriage
Answered by Dr. Rhea Chanda 57 minutes later
Brief Answer: mid cycle bleeding Detailed Answer: Hello XXXXXXX You can safely rule out pregnancy since you period just ended on the 15th . This bleeding could be due to 2 reasons . First it's possible that this is mid cycle bleeding or ovulation bleeding as we call it . It happens during ovulation and lasts a day or two . It's nothing to worry about as it's normal and happens to many women . However if the bleeding is heavy and lasts longer then there could be a hormonal cause behind it . Since you are on birth control pills this hormonal imbalance could be due to that . Imbalance in hormone levels may cause breakthrough bleeding . In such a case see your doctor for change in medication .
Above answer was peer-reviewed by
Follow-up: What is the cause for bleeding and cramps while on birth control medication? 1 hour later
I was on a different pill the forst three months i started using birth control then when i went to get my next three i was given alysena. And i dont need to worry at all about pregnancy? Should i do an at home pregnany test incase?
Answered by Dr. Rhea Chanda 8 hours later
Brief Answer: pregnancy shouldnt be a issue Detailed Answer: Well if you have just finished your period recently then pregnancy can be ruled out . You said that you finished your period on birth15th December . In that case pregnancy isn't possible . Your fertile period is between Dec 21-26. In which case you cannot be pregnant . More than likely this is due to hormonal imbalance. Just watch your bleeding pattern for a day or two . If you are still bleeding have your doctor check the Alysena . Missing pills leaves to unprotected .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor